Hail, Lucas
- When
- May 29, 5:21 PM EST
- Where
- Lucas County, Sylvania
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.720, -83.700
Penny sized hail was observed.
A cold front moved across the Upper Ohio Valley late on May 29th. A broken line of showers and thunderstorms developed in advance of the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A cold front moved across the Upper Ohio Valley late on May 29th. A broken line of showers and thunderstorms developed in advance of the front. A couple of the thunderstorms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 29, 2:49 PM EST, 2 hours 32 minutes earlier.
Area Forecast Discussion National Weather Service Cleveland OH 349 PM EDT Mon May 29 2017 .SYNOPSIS... A cold front will push east across the area tonight. High pressure will briefly build into the region Tuesday before a weak trough swings through the southern Great Lakes Tuesday night into Wednesday. A large area of high pressure will drift east across the Great Lakes and Ohio valley Wednesday through Thursday night. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Isolated showers beginning to develop mainly east of the I-71 corridor this afternoon. Went ahead and upped pops to mid chance for a few hours late this afternoon. A few rumbles of thunder are possible, with around 500 j/kg of SBCAPE across the area. A cold front will push east across the area tonight. Hi-res guidance continues to indicate widely scattered precip ahead of the front, spreading east across the area through the night, with slight chance to low chance pops in general. Some thunder is possible through the evening but any thunder chances should diminish overnight as the atmosphere stabilizes. Mainly dry conditions are expected on Tuesday as high pressure briefly builds through the area. Another weak trough passage through the area Tuesday night prompts some slight chance pops across the area. No major changes to temperatures from previous forecast. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Upper level trough axis should be moving across the region on Wednesday with scattered showers/thunderstorms anticipated. High pressure then builds into the area Wednesday night with drier conditions returning. The high will move east of the region by Thursday night with increasing chances of showers as the next wave approaches in the NW flow. Wednesday will see temperatures slightly below seasonal averages but all locations return to average levels for Thursday. && .LONG TERM /FRIDAY THROUGH MONDAY/... Scattered showers and thunderstorms will remain in the forecast on Friday as yet another wave moves through the upper level trough. These storms could be a bit stronger but that is something to watch over the next few days. Cold front should be moving into central Ohio on Saturday with any showers/thunderstorms moving south of the region by Saturday afternoon. Models differ on the timing of this system across the area so changes may occur over the next few shifts. High pressure should build back into the region Sunday into Monday with drier conditions anticipated. Temperatures will run within a few degrees of seasonal averages. && .AVIATION /18Z Monday THROUGH Saturday/... VFR conditions expected through the period. Scattered diurnal cu expected across KCAK, KYNG and KERI, with the possibility of a stray SHRA between 20Z and 00Z, but not confident enough to mention in a TAF. Weak front will move through the area tonight, with VCSH mention for the TAF sites. Backed off of VCTS due to low confidence in coverage/timing, limited moisture and limited instability for thunder. Winds will generally be out of the southwest today, maybe a few isolated gusts to 20 kts for a brief time. OUTLOOK...Non-VFR at times Wednesday into Wednesday night. && .MARINE... Winds and waves should decrease overnight with waves running in the 1 to 3 foot range. Southwesterly winds will increase Tuesday night into Wednesday but we should not have any larger waves on the south shore of the lake. As a weak trough/front crosses the lake on Wednesday allowing winds to shift more to the west. This may build waves to near small craft advisory levels Wednesday into Wednesday evening. Winds decrease for Thursday as high pressure moves across southern Ohio. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Mullen LONG TERM...Mullen AVIATION...Greenawalt MARINE...Greenawalt/Mullen
Hazardous Weather Outlook National Weather Service Cleveland OH 454 AM EDT Mon May 29 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-300900- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 454 AM EDT Mon May 29 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The Detroit radar (KDTX), 111 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
Penny sized hail was observed.
Thunderstorm winds downed at least 4 trees in the Upper Sandusky area.
Thunderstorm winds downed a few large tree limbs.
Thunderstorm winds downed large tree limbs in Parma Heights and Parma.
Thunderstorm winds downed a couple of trees.
Thunderstorm winds downed a tree near Grafton and another just east of Eaton Estates. Power outages were reported in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2017Every state in 2017This day in weather historyWarnings in Ohio, May 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 702679, 702680, 702681, 702686, 702685, 702683.